Alert archive / Nebraska / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this areal flood warning at Jul 6, 2021, 2:01 PM CDT for Custer County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2021, 2:01 PM CDT (19:01 UTC)
- Expired
- Jul 6, 2021, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:30 PM CDT | HEAVY RAIN 2.71 | Sargent, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
941
WGUS43 KLBF 061901
FLWLBF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
201 PM CDT Tue Jul 6 2021
NEC041-062200-
/O.NEW.KLBF.FA.W.0004.210706T1901Z-210706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-
201 PM CDT Tue Jul 6 2021
The National Weather Service in North Platte has issued a
* Flood Warning for Urban area and small stream in...
Northeastern Custer County in central Nebraska...
* Until 500 PM CDT.
* At 201 PM CDT, Doppler radar indicated heavy rainfall from recent
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 2 and 4 inches of rain have fallen.
* Some locations that will experience flooding include...
Sargent, Comstock, Round Valley, Divide Hill, Wescott and Big Oak
Canyon.
Additional rainfall amounts up to 1 inch are still possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4150 9969 4169 9943 4172 9921 4171 9921
4168 9921 4167 9921 4162 9921 4161 9921
4159 9921 4154 9921 4153 9921 4143 9968
$$
Roberg1 follow-up statement
914
WGUS83 KLBF 061909
FLSLBF
Flood Statement
National Weather Service North Platte NE
209 PM CDT Tue Jul 6 2021
NEC041-062200-
/O.CON.KLBF.FA.W.0004.000000T0000Z-210706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-
209 PM CDT Tue Jul 6 2021
...THE URBAN AREA AND SMALL STREAM FLOOD WARNING REMAINS IN EFFECT
UNTIL 5 PM CDT THIS AFTERNOON FOR NORTHEASTERN CUSTER COUNTY...
At 209 PM CDT, Emergency management reported flooded roadways in and
around the Sargent area. Other flooding is also possible across the
warned area. Between 2 and 4 inches of rain have fallen.
Some locations that will experience flooding include...
Sargent, Comstock, Round Valley, Divide Hill, Wescott and Big Oak
Canyon.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4150 9969 4169 9943 4172 9921 4171 9921
4168 9921 4167 9921 4162 9921 4161 9921
4159 9921 4154 9921 4153 9921 4143 9968
$$
RobergWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this areal flood warning went out at Jul 6, 12:52 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 6, 12:52 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1252 PM CDT Tue Jul 6 2021 .SHORT TERM...(Today through Wednesday) Issued at 357 AM CDT Tue Jul 6 2021 The main concern in the short term was with high temperatures today as that front passes across the forecast area and precipitation chances. Kept temperatures cooler across the northern Sandhills as the front will pass through that area this morning bringing a little bit of a cooler air mass with 850 temps in the lower to mid 20s. Did keep the eastern portion of the CWA in the mid to upper 80s as the front is not expected to pass through that area until later in the afternoon, allowing temperatures to rise during peak heating, temperatures aloft at 850 will be in the mid 20s. As the front passes through there will be a wind shift from the northwest to the northeast, however winds are not expected to increase drastically with the frontal passage, an increase of less than 5 mph is expected with strongest wind gust around 20 to 25 mph. Winds aloft are not really strong themselves only around 20 to 30 mph through the mid levels. As far as precipitation chances go, showers and thunderstorms are expected to develop as the front moves through the forecast area. For severe weather potential, the pre-frontal environment is marginally favorable for a little more robust thunderstorm development. Ahead of the front dewpoints will be in the upper 60s and CAPE values will range from 2000 to near 2500 J/kg extending from north central Nebraska back towards southwest Nebraska, while areas of western Nebraska into the western/northern Sandhills will only see CAPE around 1500 J/kg. If a strong to severe storm were to develop the mostly likely location would generally be along and east of a line from Naper to Tryon to Imperial. If storms reach severe potential the mostly likely impact would be large hail, however a strong wind gust can't be ruled out, along with the heavy rain potential, please see hydrology section for more info. .LONG TERM...(Wednesday night through Monday) Issued at 357 AM CDT Tue Jul 6 2021 Upper level high pressure develops across the southwest CONUS Wednesday moving eastward Thursday into portions of the western High Plains. Temperatures warm into the mid to upper 90s across western Nebraska on Thursday, a few locations could hit the century mark. Another front moves through Friday bringing the next chance for widespread thunderstorms to the area. Temperatures will also cool considerable across northern Nebraska with highs only in the low to mid 70s for Saturday. A ridge develops back into the area early next week with highs bouncing back into the mid to upper 80s on Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1250 PM CDT Tue Jul 6 2021 Thunderstorms are currently moving east through north central Nebraska and are expected to persist into the afternoon, impacting KONL and KBBW. These storms have already moved past both KLBF and KVTN and no further thunderstorms are expected to impact those terminals during the forecast period. However, lower ceilings will result in MVFR conditions in northern Nebraska including KVTN through most of the forecast period, possibly lowering to IFR conditions for a few hours tomorrow morning. VFR conditions will continue for KLBF and southwest Nebraska through the rest of the afternoon and evening, but will lower to MVFR conditions overnight and into tomorrow morning. && .HYDROLOGY... Issued at 357 AM CDT Tue Jul 6 2021 Some models are hinting at the frontal boundary stalling across the eastern portion of the forecast area, or around north central Nebraska into central Nebraska. Leaning towards the front stalling and am expecting the movement of thunderstorms to be slower and more organized cluster of storms once it reaches north central/central Nebraska. Have placed higher qpfs across this location as the environment is favorable for high precipitation thunderstorms, pwats across this corridor are greater than 1.5 inches with a narrow corridor of 2 inches, across far north central Nebraska. This has been consistent with previous model runs. At this time widespread flooding issues are not expected, however there is the potential of localized flooding occurring as storm motion is expected to be relatively slow. A marginal risk for excessive rainfall is possible for the far eastern portions of the forecast area. Generally along and east of a line from Gross to Broken Bow to Wallace would be the heaviest rainfall. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Meltzer HYDROLOGY...Gomez
Hazardous weather outlook, Jul 6, 11:06 AM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1106 AM CDT Tue Jul 6 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-071615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1106 AM CDT Tue Jul 6 2021 /1006 AM MDT Tue Jul 6 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered thunderstorms are possible into this evening mainly east of a line from Hayes Center through North Platte and Bassett. A few storms may become severe with large hail, damaging wind, and locally heavy rainfall the main threats. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Additional thunderstorms will be possible Thursday through Saturday, with the strongest storms Friday into Friday night. At this time, the threat for widespread severe weather is low during this period. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && More information at www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 6, 11:42 AM CDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service North Platte NE 1142 AM CDT Tue Jul 6 2021 NEZ059-061715- Lincoln NE- 1142 AM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL 1215 PM CDT... At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm near Brady, or 21 miles north of Curtis, moving east at 30 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Vroman and Jeffrey Canyon State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4088 10052 4098 10057 4103 10023 4082 10022 TIME...MOT...LOC 1642Z 262DEG 28KT 4093 10039 Roberg
Special weather statement, Jul 6, 12:37 PM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service North Platte NE 1237 PM CDT Tue Jul 6 2021 NEZ038-061815- Custer NE- 1237 PM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL 115 PM CDT... At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm over Callaway, or 16 miles southwest of Broken Bow, moving southeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Callaway, Lodi and Pressey State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4127 10003 4137 9996 4131 9962 4113 9970 TIME...MOT...LOC 1736Z 293DEG 18KT 4130 9993 Roberg
Special weather statement, Jul 6, 12:47 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service North Platte NE 1247 PM CDT Tue Jul 6 2021 NEZ038-061830- Custer NE- 1247 PM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL 130 PM CDT... At 1246 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Sargent to 10 miles southwest of Broken Bow. Movement was southeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Broken Bow, Sargent, Berwyn, Weissert, Westerville, Round Valley and Wescott. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4149 9922 4129 9958 4138 9993 4167 9936 TIME...MOT...LOC 1746Z 279DEG 15KT 4157 9935 4134 9977 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:21 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jul 6, 11:42 AM CDT | Special Weather Statement | LBF | Lincoln | 33 min |
| Jul 6, 12:37 PM CDT | Special Weather Statement | LBF | Custer | 38 min |
| Jul 6, 12:47 PM CDT | Special Weather Statement | LBF | Custer | 43 min |
| Jul 6, 12:57 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jul 6, 1:42 PM CDT | Areal Flood Advisory | LBF | Custer, Garfield, Wheeler | 3 hr |
| Jul 6, 6:23 PM CDT | Special Weather Statement | LBF | Frontier | 37 min |
Nearby
Areal Flood Warnings in Nebraska, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.